For more than a year I have been battling acne like lesions on my chest.
Originally I visited a Doctor about a few annoying spots on my face. He prescribed long term antibiotics which, rather than resolving the problem, seem to bring on the acne on my chest and upper legs.
I visited a dermatologist who put me on low dose accutane. This worked and the problem went away, although I did experience odd visual side effects from the drug and would be reluctant to use it again.
The spots on my chest are just now progressively returning. My derm. performed a culture and found the causal bacteria to be p.acnes, rather than a staph infection or similar. She still termed the condition Folliculitis though as it's always the follicles inflamed. They are tender to the touch, filled with pus and quite large (some half pea sized).
Since my own derm is not particularly helpful and seems to always wish to rush me from her office I'm asking you for advice as I'm getting rather down as a result.
Should I try stronger antibiotics (even though past experience seems to have had a negative effect) or is there anything else which will work? I have tried Fucidic Acid which worked amazingly well until I developed resistance.
Chest acne is difficult to treat. I tend to doubt that antibiotics made you worse--I think what may have happened is that the acne got worse while you were on them, but not because of them.
In any case, the options include other oral antibiotics and a repeat course of Accutane at a regular dose. Another suggestion might be a culture for Pityrosporum yeast or a biopsy to look for Grover's Disease. These are acne-like conditions which need different kinds of treatment. You might ask you dermatologist (or a different one) about these.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.